Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 164, NWS Wichita, KS

June 30, 2005Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 30, 2005, 8:53 PM CDT for Woodson County, Kansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 8:53 PM CDT (01:53 UTC)
Expired
Jun 30, 2005, 9:52 PM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Woodson County, KS

The radar

The Topeka radar (KTWX), 123 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 9:04 PM CDTHAIL 0.510 N Yates Center, KS
Jun 30, 9:14 PM CDTHAIL 0.58 N Yates Center, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 1:40 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 30, 8:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 010154
SVRICT
KSC207-010300-
/O.NEW.KICT.SV.W.0164.050701T0153Z-050701T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1000 PM CDT.

* AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 18 MILES NORTHWEST OF NEOSHO FALLS...OR ABOUT
  18 MILES NORTH OF YATES CENTER...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  NEOSHO FALLS

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF QUARTERS...
  WINDS UP TO 60 MILES AN HOUR...

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

LAT...LON 3803 9595 3774 9554 3803 9552

$$

KETCHAM
2 follow-up statements
000 
WWUS53 KICT 010216
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT THU JUN 30 2005

KSC207-010300-
/O.CON.KICT.SV.W.0164.000000T0000Z-050701T0300Z/
WOODSON KS-
916 PM CDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN WOODSON COUNTY
UNTIL 1000 PM CDT...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF YATES CENTER...AND
MOVING SOUTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
WOODSON COUNTY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3803 9595 3774 9554 3803 9552

$$

JAKUB
000 
WWUS53 KICT 010252
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT THU JUN 30 2005

KSC207-010302-
/O.CAN.KICT.SV.W.0164.000000T0000Z-050701T0300Z/
WOODSON KS-
952 PM CDT THU JUN 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON COUNTY HAS
BEEN CANCELLED...

AT 950 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3803 9595 3774 9554 3803 9552

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:26 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 30, 8:26 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
826 PM CDT THU JUN 30 2005

.UPDATE...

SENT A QUICK UPDATE TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS.
LONG-TRACK SUPERCELL CONTINUES TO DIVE SOUTHEAST ACROSS SOUTHEAST
KANSAS, ROOTED ALONG REMNANT OUTFLOW BOUNDARY. AMPLE INSTABILITY AND
SHEAR HAS SUSTAINED THIS SUPERCELL FOR QUITE SOME TIME NOW. SEVERAL
FUNNEL CLOUD REPORTS, ALONG WITH AN UNCONFIRMED TOUCHDOWN IN
CHANUTE. NUMEROUS GOLFBALL HAIL, AND EVEN A BASEBALL HAIL REPORT.
THIS STORM MAY PERSIST FOR SEVERAL MORE HOURS, AS LONG AS IT REMAINS
ROOTED ALONG THE OUTFLOW BOUNDARY. HOWEVER, TORNADO POTENTIAL WILL
START TO WANE BY 9 PM, AS DIURNAL COOLING COMMENCES AND LOW-LEVEL
INVERSION STRENGTHENS. OUTFLOW BOUNDARY EXTENDS WEST, SOUTH OF EL
DORADO, WICHITA AND KINGMAN. ACTIVITY HAS RECENTLY TRIED TO GET
GOING ALONG THIS FEATURE WEST OF WICHITA, BUT COULDNT HOLD
TOGETHER, LIKELY DUE TO WARMER MID-LEVEL TEMPERATURES/STRONGER CAP.
THINK THIS WILL CONTINUE TO BE THE CASE THROUGH THE EVENING HOURS.

ADDITIONAL ELEVATED ACTIVITY CONTINUES TO PERCULATE ACROSS NORTHEAST
AND EAST-CENTRAL KANSAS, IN ASSOCIATION WITH STRONG 800-700MB FRONT.
THETA-E CONVERGENCE/ADVECTION IS QUITE STRONG, WHICH WILL LIKELY
HELP SUSTAIN THIS ACTIVITY INTO SOUTHEAST KANSAS LATER TONIGHT.
INCREASING NOCTURNAL LOW-LEVEL JET, ALONG WITH RIGHT ENTRANCE REGION
OF JET STREAK WILL AID IN THE LIFT. HEAVY RAIN WILL DEFINITELY BE A
POSSIBILITY, AS STORMS WILL BE SLOW MOVERS TO THE SOUTH AND
BACKBUILD TO THE WEST-SOUTHWEST.

WESTWARD EXTENT OF PRECIPITATION TONIGHT WILL BE PROBLEMATIC. AS
MENTIONED EARLIER, WARMER MID-LEVEL TEMPERATURES MAY INHIBIT
PRECIPITATION ALTOGETHER. HOWEVER, STRONG 800-700MB FRONT AND
ASSOCIATED THETA-E CONVERGENCE WILL PASS THROUGH SOUTH CENTRAL
KANSAS LATER TONIGHT, WHICH MAY BE ENOUGH TO FIRE SOME ACTIVITY.
SEVERE THUNDERSTORM WATCH WILL SOON BE IN AFFECT UNTIL 4 AM FOR
SOUTHEAST KANSAS.

&&

.PREV DISCUSSION... /ISSUED 538 PM CDT THU JUN 30 2005/

...MESO UPDATE...

AS OF 22Z...FRONTAL BOUNDARY EXTENDED FROM NORTHERN RENO COUNTY
ACROSS HARVEY COUNTY THROUGH SOUTHERN CHASE COUNTY AND WAS SAGGING
SOUTHWARD AROUND 10-15 KT. LATEST METAR AND RUC DATA SUGGEST LOW
LEVEL CONVERGENCE IS INCREASING IN THE VICINITY OF THIS FRONT. TWO
ISOLATED SEVERE STORMS HAVE RAPIDLY DEVELOPED ALONG THIS BOUNDARY AS
A RESULT. SBCAPE IS ON THE ORDER OF 3000 WITH DEEP LAYER SHEAR OF 40
KT NEAR THIS FRONT. WOULD EXPECT ISOLATED SEVERE STORMS TO CONTINUE
NEAR THIS FRONT FOR THE NEXT 2-3 HOURS, WITH SUPERCELL STRUCTURES
POSSIBLE. VERY LARGE HAIL TO GOLFBALL SIZE OR LARGER AND DAMAGING
WIND GUSTS APPEAR TO BE THE MAIN THREATS WITH LCL HEIGHTS GENERALLY
ABOVE 1000 METERS. HOWEVER A TORNADO CANNOT BE RULED OUT IF THE
RIGHT STORM-BOUNDARY INTERACTION SETS UP GIVEN EXTREME INSTABILITY
PRESENT AND DEGREE OF DEEP-LAYER SHEAR.

OTHER SEVERE STORMS COULD FIRE OVER SOUTHEAST KS, JUST SOUTH OF
REMNANT OUTFLOW BOUNDARY THAT EXTENDS FROM EAST-CENTRAL KS INTO
SOUTHWESTERN MISSOURI. MID LEVEL TEMPERATURES ARE SEVERAL DEGREES
COOLER IN SOUTHEAST KS, WHICH WOULD BE FAVORABLE FOR STORM
DEVELOPMENT.

JMC

---------------------------------------------------------------
326 PM CDT THU JUN 30 2005

.DISCUSSION...

CHALLENGE OVER THE NEXT FEW DAYS WILL BE THUNDERSTORM CHANCES.

SPC RECENTLY ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9PM FOR MUCH
OF THE FORECAST AREA, WITH THE EXCEPTION OF COUNTIES ALONG THE
OKLAHOMA BORDER. SOUTHERN EXTENT OF THE WATCH MAY NOT BE AFFECTED
UNTIL THE END OF THE WATCH VALID TIME. A FEW KEY BOUNDARIES TO DEAL
WITH THIS AFTERNOON. ONE IS A QUASI-STATIONARY SYNOPTIC BOUNDARY
EXTENDING FROM NEAR LIBERAL TO PRATT TO MCPHERSON, AND INTO
NORTHEAST KANSAS. A REMNANT OUTFLOW BOUNDARY BISECTS THIS BOUNDARY
ACROSS ELLSWORTH/MCPHERSON COUNTY, AND EXTENDS EAST-SOUTHEAST TO
NEAR CHANUTE. CONTINUED STRONG LOW-LEVEL CONVERGENCE IS WEAKENING
CAP, EVIDENT IN DEVELOPING CUMULUS FIELDS ALONG THESE BOUNDARIES.
ACTIVITY OVER NORTHEAST KANSAS APPEARS TO BE SLIGHTLY ELEVATED,
BEING FED FROM STRONG WARM/MOIST ADVECTION ABOVE THE BOUNDARY.
THINKING IS THAT SFC BASED STORMS WILL FIRE WITHIN THE NEXT HOUR OR
TWO ACROSS CENTRAL AND EAST CENTRAL KANSAS, WHERE DEEP MOISTURE
CONVERGENCE IS BEING MAXIMIZED. DO NOT THINK CONVERGENCE WILL BE
STRONG ENOUGH ALONG THE REMNANT OUTFLOW BOUNDARY TO FIRE STORMS THIS
AFTERNOON OVER SOUTHEAST KANSAS. MLCAPES AROUND 2000 J/KG AND AREA
PROFILERS INDICATING AROUND 30KTS OF DEEP LAYER SHEAR WILL YIELD
SCATTERED SEVERE THUNDERSTORMS, MAINLY BEFORE MIDNIGHT. WEAK
LOW-LEVEL AND DEEP LAYER SHEAR WILL LIKELY PRECLUDE TORNADOES, SO
DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS. THINKING
THAT STORMS WILL HAVE A BETTER CHANCE OF SURVIVING THROUGH THE NIGHT
GENERALLY EAST OF THE TURNPIKE, WHERE COOLER MID-LEVEL TEMPS AND
DEEPER MOISTURE WILL RESIDE. STORMS WILL BE SLOW MOVING AND
BACKBUILD TO THE WEST-SOUTHWEST, SO LOCALIZED HEAVY RAINFALL WILL BE
POSSIBLE.

AFTER A FEW MORNING STORMS OVER SOUTHERN COUNTIES, FRIDAY SHOULD BE
DRY AND COOLER. RETURNING MOISTURE ON FRIDAY NIGHT MAY SPARK SOME
ELEVATED THUNDERSTORMS AFTER MIDNIGHT. COULD ALSO SEE HIGH PLAINS
AFTERNOON AND EVENING ACTIVITY SPREAD EAST-SOUTHEAST INTO WESTERN
PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT. PONDERED FOG POTENTIAL
EARLY FRIDAY MORNING OVER SOUTHEAST KANSAS, BUT DO NOT THINK
VISIBILITIES WILL DROP BELOW 3 MILES, HENCE MORE OF AN AVIATION
CONCERN. SATURDAY LOOKS TO BE WARM, BREEZY AND DRY. ANOTHER ROUND OF
WIDELY SCATTERED THUNDERSTORMS MAY BE POSSIBLE SATURDAY NIGHT, AS
AFTERNOON HIGH PLAINS ACTIVITY COULD PUSH INTO MAINLY WESTERN
PORTIONS OF THE FORECAST AREA, BEING AIDED BY AN INTENSIFYING
LOW-LEVEL JET.

SUNDAY COULD APPROACH THE CENTURY MARK ONCE AGAIN, AS COMPRESSIONAL
WARMING INCREASES AHEAD OF ANOTHER SOUTHWARD SAGGING FRONTAL
BOUNDARY. MODELS ARE HAVING SOME CONSISTENCY IN SAGGING THIS FRONT
SOUTH INTO THE FORECAST AREA BY SUNDAY NIGHT, AND LINGER IT THROUGH
TUESDAY NIGHT OR WEDNESDAY. THEREFORE, INSERTED SLIGHT CHANCE POPS
THROUGH TUESDAY NIGHT. ECMWF HAS ONLY RECENTLY COME AROUND TO THE
GFS SOLUTION, SO WILL NOT ATTEMPT TO PINPOINT EXACT TIMES FOR
CONVECTION YET. MAY BE ANOTHER COOL DOWN BY MID TO LATE NEXT WEEK IF
GFS VERIFIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    67  89  65  92 /  60  10  20  10
HUTCHINSON      66  88  65  93 /  60  10  30  10
NEWTON          66  88  64  92 /  60  10  20  10
ELDORADO        67  88  64  91 /  60  10  20  10
WINFIELD-KWLD   67  90  65  93 /  60  20  20  10
RUSSELL         63  87  65  94 /  20  10  30  10
GREAT BEND      64  88  65  94 /  40  10  30  10
SALINA          64  87  64  92 /  30  10  20  10
MCPHERSON       65  88  65  92 /  50  10  20  10
COFFEYVILLE     67  89  64  91 /  60  20  20  10
CHANUTE         67  87  64  90 /  60  20  20  10
IOLA            67  86  64  89 /  60  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KLEINSASSER/
Hazardous weather outlook, Jun 30, 4:14 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT THU JUN 30 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS PORTIONS OF CENTRAL AND SOUTHEASTERN KANSAS BY LATE THIS
AFTERNOON, GENERALLY ALONG AND SOUTH OF A LINE EXTENDING FROM
HILLSBORO TO MCPHERSON TO GREAT BEND. THE STRONGEST THUNDERSTORMS
WILL BE CAPABLE OF HAIL TO GOLFBALL SIZE AND DAMAGING WIND GUSTS.
WHILE WIND AND HAIL ARE THE BIGGEST THREATS, AN ISOLATED TORNADO
CANNOT BE RULED OUT THROUGH THIS EVENING, PRIMARILY NORTHEAST OF
WICHITA. DURING THE OVERNIGHT HOURS, THE THUNDERSTORM COVERAGE MAY
BECOME MORE WIDESPREAD ACROSS SOUTH CENTRAL AND ESPECIALLY
SOUTHEASTERN KANSAS. THE STORMS WILL CONTINUE TO POSE A DAMAGING
WIND AND LARGE HAIL THREAT, MAINLY BEFORE MIDNIGHT. SOME OF THE
STORMS MAY MOVE ACROSS THE SAME AREAS IN A REPETITIVE PATTERN,
RESULTING IN LOCALLY VERY HEAVY RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER ACROSS EXTREME SOUTHERN PORTIONS OF KANSAS
THROUGH MID MORNING FRIDAY. THUNDERSTORMS WILL THEN BE POSSIBLE
FRIDAY NIGHT AND SATURDAY NIGHT, MAINLY AFTER MIDNIGHT BOTH NIGHTS.
THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY
NIGHT, SPREADING FROM CENTRAL KANSAS INTO SOUTHEAST KANSAS. THE
THREAT OF THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT IS
HIGHLY DEPENDENT ON THE LOCATION OF THE FRONT. SIGNIFICANT CHANGES
TO THE FORECAST ARE POSSIBLE OVER THE HOLIDAY WEEKEND, SO ANYONE
WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR LATER OUTLOOKS AND
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS MUCH OF CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

HOWERTON/JMC/ADK

In the hours before

Special weather statement, Jun 30, 8:40 PM CDT, 13 minutes before
KSZ049-051>053-067>072-082-083-094>096-098>100-010900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
568 UNTIL 400 AM CDT FRIDAY MORNING FOR THE FOLLOWING AREAS.

IN CENTRAL KANSAS THIS WATCH INCLUDES 1 COUNTY.

CHASE,

IN SOUTHEAST KANSAS THIS WATCH INCLUDES 9 COUNTIES.

ALLEN,                CHAUTAUQUA,           ELK,
GREENWOOD,            LABETTE,              MONTGOMERY,
NEOSHO,               WILSON,               WOODSON,

INCLUDING THE CITIES OF CHANUTE...COFFEYVILLE...COTTONWOOD FALLS...
EUREKA...IOLA...PARSONS...SEDAN AND YATES CENTER.

THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBERS 563 AND 566
PREVIOUSLY IN EFFECT FOR PORTIONS OF SOUTHEAST AND SOUTH CENTRAL
KANSAS.

COUNTIES NO LONGER IN A SEVERE THUNDERSTORM WATCH IN SOUTH CENTRAL
KANSAS INCLUDE:

SALINE...MCPHERSON...MARION...BUTLER...RENO...SEDGWICK...HARVEY AND
KINGMAN.

JMC
Local storm report, Jun 30, 8:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
841 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND GST     GALESBURG               37.47N 95.36W
06/30/2005  50 MPH           NEOSHO             KS   TRAINED SPOTTER

&&

RHE
Local storm report, Jun 30, 8:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     HAIL             5 N GALESBURG           37.54N 95.36W
06/30/2005  0.50 INCH        NEOSHO             KS   TRAINED SPOTTER

            HAIL COVERED THE ROAD

&&

RHE
Local storm report, Jun 30, 8:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     FUNNEL CLOUD     3 N PARSONS             37.38N 95.27W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

&&

RHE
Local storm report, Jun 30, 8:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TORNADO          4 NE PARSONS            37.38N 95.22W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

            1/2 MILE WIDE

&&

RHE
Local storm report, Jun 30, 8:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TORNADO          4 NE PARSONS            37.38N 95.22W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

            2 TORNADOES ON THE GROUND

0848 PM     TORNADO          4 NE PARSONS            37.38N 95.22W
06/30/2005                   LABETTE            KS   TRAINED SPOTTER

            2 TORNADOES ON THE GROUND

&&

RHE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:31 PM CDTTornado WarningICTNeosho, Wilson59 min
Jun 30, 7:33 PM CDTSevere Thunderstorm WarningICTAllen33 min
Jun 30, 7:45 PM CDTSevere Thunderstorm WarningICTWoodson15 min
Jun 30, 8:29 PM CDTTornado WarningICTLabette, Neosho46 min
Jun 30, 9:22 PM CDTSevere Thunderstorm WarningICTAllen53 min
Jun 30, 9:48 PM CDTSevere Thunderstorm WarningICTNeosho44 min
Jun 30, 11:22 PM CDTSevere Thunderstorm WarningICTNeosho45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.